I have been on prednisone for almost a year having started at 20mg. for Polymyalgia rhumatica. During this time I have had 2 hip replacements and have managed to reduce the prednisone as of a week and a half ago to 5mg. Its been a very slow reduction. This is the first time I have experienced this uncontrolable shivering and shaking... at night a few times and once in the morning. I am wondering if this could be my body adjusting to the one half pill lower dose? Has anyone experienced this effect? Thank you for looking.
I really think you lowered the prednisone too fast. I started in 55mgs myself and started lowering dose after the first 6 months, 5mgs a month. In 4 years I lowered to 5mgs daily but haven't been able to quit because the pain comes back, not the shivering and shaking though.
I have bouts of shivering when I'm in bed but I am going through menopause so I was assuming that was the reason for the shivering. I am 57 years old. How old are you? I was diagnosed with PMR last June and started taking 15 mg of prednisone. I have been down to only 2 mg of prednisone since January 26. I am now only taking ibuprofen two to three times a day. Keeping my fingers crossed it will go away soon.
For what it's worth, I first noted symptoms around Thanksgiving and started taking prednisone in mid January. I do not recall the chills in response to prednisone; however, I do recall that prior to starting prednisone, I was uncharacteristically cold (I'm typically a warm person). During the initial, pre-diagnosis stage of my condition, I was prone to getting quite cold, keeping the hear cranked up, using more blankets than normal. Not sure if this is relevant, but thought it was worth mentioning.
Yes. This happened to me also. It seems the last of tapering is the hardest. I split my 5mg in half and did 2 1/2mg 12 hours apart for a week. This seemed to stop the shivering and sweating. Then I went to 2 1/2 mg for a week once a day, then none. I was on 20 to 50mg per day for 3 years. And my shoulders and knees were more swollen and very painful, but I'm finally off of it completely. And the pain and swelling is subsiding slowly.
My doctor gave me low doses of hydrochlorathyazide (HCTZ) for the swelling and it helped. Gatorade also helped, as does magnesium.
I'm still losing my hair but hoping that stops soon also. Good luck!
I just started prednisone yesterday, so on my second day, (tonight) I just had chills/shaking which has to be the medication because I don't normally have that issue. The prednisone gives me alot of energy and makes it hard to relax. It also makes me alittle sweaty at times and I find myself scrambling around the house because of the increased energy. I do not like feeling like this at all.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 Apr 2017 • 8 answers
Updated 25 Oct 2014 • 4 answers
Updated 13 Feb 2017 • 3 answers
Updated 21 Dec 2018 • 8 answers
Updated 28 Dec 2018 • 1 answer